The medications you take can be the root cause of your hair loss. There are many medications that can cause hair loss as a side-effect. But how can you know whether your hair loss is caused by the medications you take?
How to Know Whether Your Hair Loss Is Caused by the Medications You Take?
There are a few ways to know whether you really have excessive hair loss. Check your combs or hairbrushes. If you have more hairs stuck than usual, then you might have an excessive hair loss. Finding hairs on pillows in the mornings and on your shower drain are other indicators that show that you are losing your hair more than normal.
But if you want to know whether it is caused by the medications, then you should consult your doctor. Only after examining your medical history and performing some tests, your doctor will be able to find out if your medications are the main cause of your hair loss.
Which Medications Cause Hair Loss?
Some medications cause hairs to fall out while they are on the telogen phase. The telogen phase is the stage in which your hair follicles go into a resting period. This phase is necessary for their revival and is completely normal.
Common medications that cause hair loss during the telogen phase include:
- Birth control pills
- Blood thinners
- Hormone replacement drugs
- Cholesterol-lowering drugs
- Epilepsy drugs
- High blood pressure medications
- Weight loss drugs
- Acne medications
- Any medications that contain high levels of vitamin A (vitamin A normally reduces hair loss, but too much of it can cause it too)
There are also some medications that cause hair loss during the anagen phase, which is the growing stage of your hair. Chemotherapy drugs can be considered as one of the most-known medications that cause hair loss during this stage. But medications that contain thallium, bismuth, boric acid, and arsenic might also cause hair loss in some rare cases.
What Can You Do?
Quitting your medications without informing your doctor can be seriously dangerous for your health. You should consult your doctor who is qualified to come up with a plan for your situation. Your doctor may be able to find alternative treatment options that would help stop your hair loss.
It might take up to 6 months for your hair to stop shedding even after quitting the medications that cause it. Your body will need some time to balance itself after the effects of the medications wear off. But be patient. You will have your hair back within 18 months.
Consult your doctor about your situation for more information. esteGrande Instagram